Sunday, October 26, 2014
Friday, January 09, 2009 Happy, Community Member, asks

Q: outbreak while on Valtrex?

Is it possible to have an outbreak while on suppressive therapy? I'm on Valtrex and have bizarre pains down there, I checked and it feels like a bump but I'm on Valtrex! Now I'm paranoid that I have another disease too. The bump is painful only during sex but otherwise kind of uncomfortable. However, not nearly as bad as my first oubreak. I don't know what to do :( Please help

Answer This
Answers (2)
t, Community Member
2/20/09 1:06am

the only thing i can say is to double up on the valtrex. Take one in the morning & one at night.

Reply
Ileana, Community Member
6/ 6/12 10:47am

Even while under suppresive therapy (using Valtrex) you will experience outbreaks. It is recomended not to have intercourse while you are experiencing these symptoms as you could transfer the virus to your partner. This is the stage in which the virus is shedding and your partner will be more at risks. You should use a topica medication as well, such as Acyclovir ointment (zovirax) to help with the pain and itch, this is an antiviral, so it will also help to stop the virus from replicating, help with shedding and cutting the outbreake short. I hope this helps.

Reply
Answer This

Important:
We hope you find this general health information helpful. Please note however, that this Q&A is meant to support not replace the professional medical advice you receive from your doctor. No information in the Answers above is intended to diagnose or treat any condition. The views expressed in the Answers above belong to the individuals who posted them and do not necessarily reflect the views of Remedy Health Media. Remedy Health Media does not review or edit content posted by our community members, but reserves the right to remove any material it deems inappropriate.

By Happy, Community Member— Last Modified: 06/24/13, First Published: 01/09/09